İnsülin lisproya karşı sistemik allerjik cilt reaksiyonu/Systemic allergic skin reaction to insulin lispro

Rekombinant insan insülin preparatlarının geliştirilmesini takiben, insülin allerjisi çok nadir görülür hale gelmiştir. Burada rekombinant insan insülinine karşı allerjik reaksiyon gösteren bir olgu sunulmaktadır. Yirmi dört yaşındaki erkek hasta, tip 1 diabetes mellitus tanısıyla rekombinant-analog-karışım- insülini (%75 insülin-lispro-protamin-süspansiyonu + %25 insülin-lispro-enjeksiyonu), insülin kalemi kullanarak, subkütan yolla sorunsuz uygularken, son iki aydır insülin enjeksiyonundan 15 dakika sonra enjeksiyon bölgesinden tüm vücuda yayılan ve müdahale edilmeksizin bir saat içinde gerileyen ürtiker, ciltte kızarıklık ve kaşıntı yaşamaya başlamış. Hastada, ilaç allerjisi risk faktörü olarak, subkütan yolla ve düzensiz insülin kullanımı mevcuttu. Aynı zamanda en az allerjik insülin preparatını kullanmaktaydı. Serum total IgE (15.1 IU/mL) ve kanda eozinofil düzeyi (100/mm3) normal sınırlarda, serum domuz, sığır ve insan insülin spesifik IgE ve aeroallerjenler ile deri prik testleri negatifti. Regüler insülin, NPH insülin, insülin lispro ve protamin ile yapılan deri prik testleri negatif lin intoleransı olduğu gösterildi. Tedavi yaklaşımı, öncelikle eski kullandığı insülini oral antihistaminik altında kullanmasıydı ve bununla klinik düzelme sağlandı; ancak hasta her gün oral antihistaminik kullanmayı reddetti ve ürtikeri tekrarladı. Hastanın tanısı endokrinoloji bölümü tarafından yeniden değerlendirildi ve genç-yaşta-başlayan-diyabet (MODY) tanısı konularak insülin tedavisi kesildi. Sıkı diyabet tıbbi beslenme tedavisi yanında oral antidiyabetik ile glisemik kontrolü başarılı bir şekilde sağlandı. Hastada rekombinant-insan-insülininden sonra gelişen erken tip ürtikeryal reaksiyon, deri provokasyon testlerinin pozitifliği ve insülin spesifik IgE negatifliği psödoallerjik ilaç reaksiyonunu düşündürmektedir. Ancak spesifik IgE sensitivitesinin %100 olmadığı düşünülürse, IgE aracılı allerjik reaksiyon da dışlanamaz. Bu olgu, yeni geliştirilmiş daha saf insülin preparatlarının bile insanda allerjik reaksiyona yol açabileceğini göstermektedir.

Systemic allergic skin reaction to insulin lispro

Allergy to insulin became a rare complication due to the introduction of highly purified recombinant human insulin preparations. Here we report a case of allergy to recombinant insulin. A 24-year-old man with a diagnose of type-1 diabetes mellitus had been using subcutaneous analogue recombinant mixed insulin (75% insulin-lispro-protaminesuspension + 25% insulin-lispro-injection) with insulin pen on twice daily for a year without a problem. In the last 2 months, he began to experience itching and erythema at the injection sites following generalized urticaria, skin rush and pruritus which was starting 15 min after the injection and resolving within an hour spontaneously. About risk factors of insulin allergy, he was using insulin irregularly and subcutaneously. Also he was using the least allergic type of insulin. Total IgE (15.1 IU/mL) and blood eosinophil count (100/mm3) were in normal limits. Porcine, bovine, and human insulin specific IgE, and skin prick tests (SPT)s with aeroallergens were negative. SPTs with regular insulin, NPH insulin, insulin lispro, and protamine were negative, whereas intradermal tests revealed positive to all insulin products. Even though the patient well tolerated insulin injections under oral antihistamine treatment, he rejected to use continuous antiallergic treatment, and his urticarial lesions reoccurred. Endocrinology department reassessed the patient, and insulin therapy was stopped after a new diagnose of maturity-onset-diabetes of the young (MODY). The patient’s glycaemic control was regulated with medical nutrition therapy, and oral antidiabetic drug. We suggested this generalized insulin reaction was a pseudoallergic reaction with immediate symptoms, positivity in skin tests, and negativity of insulin specific IgE. On the other hand, we cannot exclude an IgE-mediated allergic reaction, since the sensitivity of specific IgE method is not 100%. This case shows that even though newer and purer insulin preparations are available, insulin can still evoke local and systemic hypersensitivity responses after injection.

___

1. Heinzerling L, Raile K, Rochlitz H, Zuberbier T, Worm M. Insulin allergy: clinical manifestations and management strategies. Allergy 2008;63:148-55.

2. Kara C, Kutlu AO, Evliyaoğlu O, Bilgili H, Yıldırım N. Successful treatment of insulin allergy in a 1-year-oldinfant with neonatal diabetes by lispro and glargine insulin. Diabetes Care 2005;4:983-4.

3. Çorakçı A, Taşlıpınar A. Analog insülinler: Güncel insülin tedavisi ve hedefler. Türkiye Klinikleri J Int Med Sci 2007;3:16-26.

4. Sokup A, Swiatkowski M, Tyloch M, Szymanski W. Insulin lispro as an alternative for insulin Humulin U in the treatment of an obese gestational diabetic woman with allergy to Humulin U. Case report. Przegl Lek 2005;62:260-1.

5. Richardson T, Kerr D. Skin-related complications of insulin therapy: epidemiology and emerging management strategies. Am J Clin Dermatol 2003;4:661-7.

6. Asai M, Yoshida M, Miura Y. Immunologic tolerance to intravenously injected insulin. N Engl J Med 2006;354:307-9.

7. Wang C, Ding ZY, Shu SQ, Liu Y, Chen YC, Ran XW, et al. Severe insulin allergy after percutaneous transluminal coronary angioplasty. Clin Ther 2009;31:569- 74.

8. Castéra V, Dutour-Meyer A, Koeppel M, Petitjean C, Darmon P. Systemic allergy to human insulin and its rapid and long acting analogs: successful treatment by continuous subcutaneous insulin lispro infusion. Diabetes Metab 2005;31:391-400.

9. Adachi A, Fukunaga A, Horikawa T. A case of human insulin allergy induced by short-acting and intermediate- acting insulin but not by long-acting insulin. Int J Dermatol 2004;43:597-9.

10. Yokoyama H, Fukumoto S, Koyama H, Emoto M, Kitagawa Y, Nishizawa Y. Insulin allergy; desensitization with crystalline zinc-insulin and steroid tapering. Diabetes Res Clin Pract 2003;61:161-6.

___